Mississippi, 2007Flash Flood in Mississippi, September 14, 2007
September 14, 2007 · NWS MEG · 1 event in 1 county or zone
Remnants of Hurricane Humberto moved over portions of Northeast Mississippi and produced very heavy rain. Flash flooding was reported as a result.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Remnants of Hurricane Humberto moved over portions of Northeast Mississippi and produced very heavy rain. Flash flooding was reported as a result.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 14, 2:51 AM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Sep 14, 2:51 AM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
351 AM CDT FRI SEP 14 2007
.SHORT TERM...
(TODAY THROUGH SUNDAY NIGHT)
EARLY THIS MORNING...THE LATEST SURFACE ANALYSIS INDICATED THE
REMAINS OF HURRICANE HUMBERTO OVER NORTHEAST LA. MOSTLY WELCOME
RAINS WERE SPREADING INTO NORTH MS AHEAD OF THIS SYSTEM. LATEST
SATELLITE INDICATES COOLING TOPS OVER NORTH-CENTRAL MS WHILE RADAR
INDICATES INCREASED REFLECTIVITY. LIGHTING STRIKES ARE ALSO BEING
DETECTED. RAIN INTENSITIES HAVE INCREASED ON THE GREENWOOD MS
OBSERVATION...0.60 INCH IN THE LAST HOUR.
THE REMAINS OF HUMBERTO ARE FORECAST TO TRACK EASTWARD ACROSS
NORTH-CENTRAL MS TODAY. THE CURRENT FLOOD WATCH LOOKS GOOD AS
HEAVY RAIN SPREADS INTO THIS AREA. THE WATCH IS GENERALLY ALONG
AND SOUTH OF A CHARLESTON TO NEW ALBANY TO FULTON MS LINE...THE
EVENING SHIFT TRIMMED THE WATCH BACK SOME FROM WHAT IT WAS AND
THIS LOOKS GOOD. THINK TOTAL RAIN AMOUNTS BETWEEN 3 AND 5 INCHES
ARE POSSIBLE IN SOME LOCATIONS WHICH MAY CAUSE LOCALIZED FLOODING
PARTICULARLY WHEN FALLING AT HIGH RAINFALL RATES PER HOUR. THOUGHT
ABOUT KEEPING THE WATCH ONLY UNTIL ABOUT NOON...HOWEVER HAVE
DECIDED TO KEEP AS IS WHICH IS 7 PM. THE NAM IS SLOWER THAN THE
GFS IN MOVING THE REMNANTS OF HUMBERTO AWAY FROM THE
MID-SOUTH...THUS CAN NOT RULE OUT SOME HEAVY RAIN LINGERING INTO
THE AFTERNOON. THE WATCH MAY BE CANCELLED EARLIER BY THE DAYSHIFT
IF THE RAIN DOES MOVE OUT AS QUICKLY AS INDICATED BY THE GFS
MODEL.
THE OTHER FEATURE WE ARE WATCHING THIS MORNING IS A COLD FRONT
THAT STRETCHES FROM NORTH IL THROUGH NORTHERN MO INTO SOUTHEAST KS.
VERY COOL CANADIAN HIGH PRESSURE WAS LOCATED OVER THE UPPER
PLAINS BEHIND THIS FRONT. IN FACT...TEMPERATURES WERE NEAR OF
SLIGHTLY BELOW FREEZING OVER PARTS OF THE UPPER PLAINS. THIS FRONT
IS FORECAST TO MOVE INTO THE MID-SOUTH BY LATE THIS
AFTERNOON...AND THEN THROUGH THE ENTIRE AREA TONIGHT. NOT
EXPECTING MUCH PRECIPITATION IF ANY WITH THE FRONT AS DRIER AIR
WILL BEING SPREADING INTO THE MID-SOUTH TODAY AS THE REMNANTS OF
HUMBERTO MOVE EASTWARD. WATER VAPOR IMAGERY IS SHOWING THIS DRY
AIR AT THE MID AND UPPER LEVELS ALREADY BEGINNING TO MOVE INTO THE
MID-SOUTH FROM THE WEST. COOL FALL-LIKE TEMPERATURES WILL FOLLOW
THE FRONT AND PERSIST THROUGH THE WEEKEND. SKIES WILL GRADUALLY
CLEAR TONIGHT. WEAK UPPER LEVEL DISTURBANCES IN NORTHWEST FLOW
ALOFT MAY BRING SOME CIRRUS TO PARTS OF THE AREA OVER THE
WEEKEND...OTHERWISE SKIES WILL BE MOSTLY CLEAR. LOW AFTERNOON
HUMIDITIES...NORTHEAST BREEZES...AND FALL-LIKE TEMPERATURES SHOULD
MAKE FOR VERY NICE WEATHER THIS WEEKEND.
.LONG TERM...
(MONDAY THROUGH THURSDAY)
00Z LONG RANGE MODELS INDICATE UPPER LEVEL RIDGING WILL REMAIN IN
PLACE ACROSS THE LOWER MISSISSIPPI VALLEY THROUGH THE
PERIOD...BRINGING RAIN FREE WEATHER TO THE REGION. MEANWHILE...AN
UPPER LEVEL TROUGH WILL ENTER THE WEST COAST AND AN UPPER LEVEL
LOW WILL MOVE AROUND THE SOUTHERN PERIPHERY OF THE RIDGE AND INTO
THE GULF OF MEXICO BY THE END OF THE PERIOD. TEMPERATURES WILL BE
AT OR SLIGHTLY ABOVE CLIMATOLOGICAL NORMALS FOR SEPTEMBER.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 83 60 76 55 / 30 10 0 0
MKL 81 53 74 48 / 40 10 0 0
JBR 85 53 74 50 / 20 10 0 0
TUP 79 61 78 50 / 100 10 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FLOOD WATCH THROUGH THIS EVENING FOR CALHOUN-CHICKASAW-ITAWAMBA-
LAFAYETTE-LEE MS-MONROE-PONTOTOC-TALLAHATCHIE-UNION-
YALOBUSHA.
TN...NONE.
&&
SHORT TERM = JCL
LONG TERM = CJCHazardous weather outlook, Sep 14, 2:58 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
358 AM CDT FRI SEP 14 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151000-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
358 AM CDT FRI SEP 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH CONTINUES IN EFFECT UNTIL 7 PM FOR PART OF NORTH
MISSISSIPPI...GENERALLY ALONG AND SOUTH OF A LINE FROM CHARLESTON
TO NEW ALBANY TO FULTON. THE CITY OF TUPELO IS IN THE WATCH. THE
REMAINS OF HURRICANE HUMBERTO WILL TRACK EASTWARD ACROSS
NORTH-CENTRAL MISSISSIPPI TODAY CAUSING HEAVY RAIN IN THE FLOOD
WATCH AREA...ESPECIALLY THIS MORNING. TOTAL RAINFALL AMOUNTS
BETWEEN 3 AND 5 INCHES ARE POSSIBLE IN SOME LOCATIONS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR RAINFALL AMOUNTS
IN EXCESS OF 3 INCHES TO THE MEMPHIS NATIONAL WEATHER SERVICE
OFFICE.
JCL
Flash Flood, Monroe
- When
- September 14, 7:30 AM CST to 8:15 AM CST
- Where
- Monroe County, Amory
- Cause
- Heavy Rain / Tropical System
- Reported by
- Public
- Coordinates
- 33.980, -88.500
Railroad engineer reported many small streams were flooded along railroad line in Monroe County.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, September 14 to 20, 20074 injured · $50,000 · 1 event
- Lightning Strike in Florida, September 14, 2007$100,000 · 1 event
- Hurricane in Georgia, September 14, 200743 events
- Tornado and Damaging Wind in South Carolina, September 14, 2007$10,000 · EF1 · 2 events
- Tornado in Virginia, September 14, 2007$30,000 · EF0 · 1 event
- Tornadoes and Flash Flooding in North Carolina, September 14, 2007$5,000 · EF0 · 22 events
- Hail and Damaging Winds in Georgia, September 14, 2007$14,000 · 50 kt wind · 9 events
- Damaging Wind in Alabama, September 14, 2007$20,000 · 50 kt wind · 1 event
- Damaging Winds in Georgia, September 14, 2007$5,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in South Carolina, September 14, 2007$3,000 · 1 in hail · 3 events
- Heavy Rain in Alabama, September 14, 20072 events
- High Surf in American Samoa, September 14 to 19, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58477.